Posted by SLS on April 28, 2012, at 6:42:49
I hope today is a better day for you.
You don't have to smile if you don't feel like it - at least not here. I just wanted to reiterate what was said along your "I can't even smile" thread. There are plenty of people on Psycho-Babble who can relate to your thoughts and feelings because they have experienced the same things at one time or another.
To answer your question - yes, an MAOI can be combined with a stimulant like Adderal.
I have tried both Ritalin and Dexedrine separately in combination with Parnate and desipramine. I also tried Dexedrine in combination with Nardil and nortriptyline. With Parnate, spontaneous hypertension sometimes occurs, although this is infrequent. It is a good idea to monitor your blood pressure at the beginning of combined treatment. My doctor had me wait in his office after my first dose of Dexedrine so as to check my BP. Some doctors actually use stimulants to mitigate the low blood pressure that is the more common side effect of a MAOI. I think Ritalin is used more often for this purpose. I would be more afraid of taking ephedrine, pseudoephedrine, and phenylpropanolamine. According to what I have read, one would want to start the MAOI first and then add the stimulant (Dexedrine or Ritalin) to it later. This is how I have done it.
Unfortunately, there are no large-scale clinical studies of combining MAOI with stimulants. Reports are anecdotal.
Krisko et al. (1969)
Kline et al. (1981)
Feighner et al. (1985)
BTW, Parnate has some therapeutic effects for treating ADD and social anxiety disorder.
It is important to weigh the risks versus benefits of any treatment. Hopefully, your doctor will feel comfortable with using MAOIs.
Some see things as they are and ask why.
I dream of things that never were and ask why not.
- George Bernard Shaw